# SDR 97ZZZX4495

- Difficulty date: September 12, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5194C
- Make and model: Bolkms BK117B1
- Aircraft serial: 7169
- System (JASC): 2430 · DC Generating System
- Part: Relay
- Part number: MS24178D1
- Condition: Wire Shorted
- Location: Main Emerg Pwr
- Stage of operation: CR
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

PRIOR TO FLIGHT, BATTERY SWITCH WOULD NOT WORK.  T/S MX FOUND THE MAIN EMERG PWR RELAY HAD PREVIOUSLY CAUGHT FIRE.  PORTIONS OF RELAY WERE MELTED AND EVIDENCE OF FLAMES APPROX 18 INCHES HIGH ABOVE RELAY.  ACFT CONFIGURED WITH STC SH498NE 'AFT BATTERY INSTALLATION' WHICH RELOCATES RELAY FROM THE NOSE AREA TO RT SIDE SHELL OF CABIN AREA.  NEVER ANY REPORT OF FIRE OR SMELL OF SMOKE  REPORTED.  INVEST BY MECH REVEALED ONE OF THE WIRES WHICH ENERGIZES COIL OF MAIN EMERG POWER RELAY HAD BROKEN OFF AT TERMINAL END WHERE IT CONNECTED TO ANOTHER COMPONENT.  BROKEN WIRE HAD CONTACTED GROUND.
